Several months ago I had mild hemmoroids and starting a high fiber diet.The hemmoroids went away in 3 weeks Almost from the start I starting passing broad flatter stool(usually the second piece out) which is alway very soft .Softer than peanut butter.I also began going up to 4 times daily from the fiber, usually 1-2 before eating fiber.I only had 1 gram or lower fiber before now I have 12-20 grams per day
I do pass normal larger round stools every day up to twice a day the second piece out are the soft flatter stools.It does not look anything like a pencil.If you look at you hands palm its wide turn it to the side its thin.That how I describe them.usually as thick as a finger or thicker about 1-1/2-2 inches wide but very soft texture.The pieces are usually short two inches and are the last bits out.
This has been normal since eating fiber when I eat non fiber foods its always back to the round stools.I go very easily with little strain.I also have little bits of dry stool throughout.
the fact that its so soft makes me think thats why it has that shape and the fact I pass normal round stools daily tells me theres nothing to worry about.
So it this just from too much fiber? I enjoy the high fiber diet its helped me lose weight(20 pounds in 4 months).Going 4 times a day does make me a little sore from wipeing.
I have had a blood and urine test and a test for blood in my colon all negative..No history of cancer in my family and im in my early 30's.No other symptons either. The doctor tells me Im fine not to worry that this is normal. I asked for a colinoscomy he'd said its not nessicary right now
So does pencil thin mean it looks like a pencil?Is it ok to have such soft stool?Is it soft and flat because I go so much? Its not diarrea it has a structure its not runny or watery just soft.Should I lessen my fiber?
I read that it takes 6 months for the colon to fully adjust to a new diet is this true?
Increasing the amount of fiber may be possibly change the caliber of the stool. Before attributing it to that, you may want to consider some sort of endoscopy (either flexible sidmoidoscopy or colonoscopy) to make sure there isn't any anatomical abnormality or mass that is causing the discomfort. Irritable bowel syndrome can also change the caliber of the stool.
If the endoscopy is negative, the cause may be due to the increased fiber, and you may want to adjust the diet accordingly.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
some of those allergy drug if you read the label,it would say prolonged taking would cause constriction of body passages such as esophagus and colon.
i once took an OTC allergy drug for 13 days and thats what happened-narrow stool.
I dont have a discomfort!I was eating wheat pasta mixed with reguarl pasta then I switched over to all wheat because I had many harder stools .Thats when I noticed it was thiner Im going to lower the fiber because going 4 times a day it not normal for me.
Do you really think its an obstruction?I have normal stool every day why is that not changed.Why isent that be obstructed it all comes out at the same time.
Should soft stool be round? This stuff falls apart if you pick it up how can it be round? it simply dosent have enough substance tobe round!
I just looked at the fiber content of the food I am taking.I now am certian that I take up 25 grams per day maybe even more.I am surprised I did not realize it was that high.I feel I only need 12 a day for my age.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.